Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have chills, fever, muscle and joint pain. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
For four days I have had chills, fever, muscle and joint aches, headache, and no appetite. What could this be? Can I take any over the counter medication? I currently take Lotrel(High Blood Pressure), Vytorin(High Cholestrol) and a baby aspirin daily.
Posted Sat, 9 Nov 2013 in General Health
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer:
Possible causes listed; OTC would partly help

Detailed Answer:
Hello and welcome sir.

Thank you for writing to us.

I would be more than happy to help sir. Based on the symptoms you are experiencing, the possible causes could be:
-Viral infection (eg. mononucleosis, dengue fever, malaria, etc.)
-Common cold/flu
-Lung infection (bacterial, viral, or fungal source)

These are the only possible causes based on the symptoms provided sir. All of these possibilities are easily treatable, and most of them disappear without treatment. But, I would still advise you to visit your doctor especially if you have the luxury of owning medical insurance.

Over-the-counter medication would surely help in treating the symptoms, individually. But, the symptoms will recur as long as the condition is present sir. So, in my opinion it would be wiser to treat the condition, which will have to first be diagnosed and then accurately treated. I hope you understand why I say this sir.

I hope you found my response helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor